Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Oct 22, 2007, 6:39 PM CDT for 33 counties in Texas. It took effect at Oct 23, 2007, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2007, 6:39 PM CDT (23:39 UTC)
- In effect from
- Oct 23, 2007, 11:00 AM CDT
- Expired
- Oct 23, 2007, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 222339 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 639 PM CDT MON OCT 22 2007 ...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY FROM 11 AM UNTIL 7 PM TUESDAY... .IN THE WAKE OF THE STRONG COLD FRONT...MUCH COOLER AND DRIER AIR WILL CONTINUE TO PUSH INTO SOUTH CENTRAL TEXAS TONIGHT AND TUESDAY. AFTER SUNRISE TUESDAY MORNING...RELATIVE HUMIDITIES WILL LOWER TO CRITICAL LEVELS OF AT OR BELOW 25 PERCENT WITH NORTHERLY 20 FOOT WIND SPEEDS INCREASING TO 15 TO 20 MPH THROUGH MUCH OF TUESDAY AFTERNOON. TXZ171>173-183>194-202>209-217>225-228-230745- /O.UPG.KEWX.FW.A.0010.071023T1700Z-071023T2300Z/ /O.NEW.KEWX.FW.W.0012.071023T1600Z-071024T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 639 PM CDT MON OCT 22 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHERLY 20 FOOT WINDS OF 15 TO 20 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITIES LATE TUESDAY MORNING AND TUESDAY AFTERNOON BELOW 25 PERCENT WILL LEAD TO CONDITIONS CONDUCIVE TO THE SPREAD OF WILDFIRES. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
2 follow-up statements
000 WWUS84 KEWX 230845 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 AM CDT TUE OCT 23 2007 ...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY FROM 11 AM UNTIL 7 PM TUESDAY... .IN THE WAKE OF THE STRONG COLD FRONT...MUCH COOLER AND DRIER AIR WILL CONTINUE TO PUSH INTO SOUTH CENTRAL TEXAS TODAY. RELATIVE HUMIDITIES WILL QUICKLY LOWER TO CRITICAL LEVELS OF AT OR BELOW 25 PERCENT BY MID MORNING WITH NORTHERLY 20 FOOT WIND SPEEDS INCREASING TO 15 TO 20 MPH THROUGH MUCH OF THIS AFTERNOON. TXZ171>173-183>194-202>209-217>225-228-232100- /O.CON.KEWX.FW.W.0012.071023T1600Z-071024T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 345 AM CDT TUE OCT 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. NORTHERLY 20 FOOT WINDS OF 15 TO 20 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITIES LATE TUESDAY MORNING AND TUESDAY AFTERNOON BELOW 25 PERCENT WILL LEAD TO CONDITIONS CONDUCIVE TO THE SPREAD OF WILDFIRES. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 232044 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 PM CDT TUE OCT 23 2007 ...A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH 7 PM THIS EVENING... .NORTHWESTERLY 20 FOOT WINDS OF 15 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH WILL PERSIST INTO EARLY THIS EVENING. RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL ALSO PERSIST. TXZ171>173-183>194-202>209-217>225-228-240000- /O.CON.KEWX.FW.W.0012.000000T0000Z-071024T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 344 PM CDT TUE OCT 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWESTERLY 20 FOOT WINDS OF 15 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH WILL PERSIST INTO EARLY THIS EVENING. RELATIVE HUMIDITIES OF 10 TO 20 MPH WILL ALSO PERSIST. THESE CONDITIONS ARE CONDUCIVE TO THE SPREAD OF WILDFIRES. WIND SPEED WILL RAPIDLY DECREASE AFTER SUNSET AND RELATIVE HUMIDITIES WILL SLOWLY RECOVER. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Oct 22, 3:00 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Oct 22, 3:00 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 PM CDT MON OCT 22 2007 .DISCUSSION... POST FRONTAL PCPN HAS ENDED ACROSS THE CWFA THIS AFTERNOON. VISIBLE SATELLITE LOOP DEPICTED THE CLEARING LINE EXTENDING FROM JUNCTION TO EAGLE PASS MOVING EASTWARD. THE UPPER LEVEL LOW WAS CENTERED OVER SOUTHWEST OKLAHOMA DIGGING SOUTHEASTWARD. ONCE AGAIN WE ARE DEALING WITH DIVERGENT SOLUTIONS IN REGARDS TO THE EVOLUTION AND MOVEMENT OF THE AFOREMENTIONED UPPER LEVEL LOW. STILL PREFER THE MORE PROGRESSIVE SOLUTIONS DEPICTED BY THE ECMWF AND UKMET. NORTHERLY FLOW ALOFT WILL PREVAIL TUESDAY THROUGH THURSDAY WITH THE UPPER LOW CENTERED EAST OF SOUTH CENTRAL TEXAS AND RIDGING OVER NORTHERN MEXICO AND THE DESERT SOUTHWEST. BODES WELL FOR A DRY FCST INTO THE WEEKEND. SFC WINDS WILL DIMINISH THIS EVENING AS THE PRESSURE GRADIENT BEGINS TO RELAX. WE WILL LET THE WIND ADVISORY EXPIRE AT 6 PM THIS EVENING. CLEARING SKIES AND LOWERING DEWPOINTS WILL RESULT IN OVERNIGHT LOWS IN THE 40S...AROUND 10 DEGREES BELOW NORMAL. A WARMING TREND WILL ENSUE ON TUESDAY AND CONTINUE THROUGH THE REST OF THE WEEK WITH AFTERNOON TEMPS RETURNING TO NORMAL READINGS BY FRIDAY. .FIRE WEATHER... THE RED FLAG WARNING FOR EDWARDS...KINNEY...MAVERICK AND VAL VERDE COUNTIES WILL BE ALLOWED TO EXPIRE AT 6 PM. A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. NORTHERLY WINDS WILL CONTINUE TO ADVECT DRY AIR INTO THE REGION ON TUESDAY. SURFACE WINDS ARE EXPECTED AT AROUND 15 MPH BY NOON ON TUESDAY WHILE RELATIVE HUMIDITIES FALL BELOW 20 PERCENT DURING THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 49 72 50 71 49 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 45 71 46 71 46 / 0 0 0 0 0 DEL RIO INTL AIRPORT 47 76 52 78 51 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 47 73 50 72 52 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. RED FLAG WARNING UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE. && 13/10
Hazardous weather outlook, Oct 22, 4:29 AM CDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 429 AM CDT MON OCT 22 2007 TXZ171>173-185>194-203>209-218>225-228-231100- LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 429 AM CDT MON OCT 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TODAY. WINDY AND COOLER TODAY IN WAKE OF A COLD FRONT. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED TODAY. SHOWERS AND THUNDERSTORMS THIS MORNING WILL CONTINUE TO FORM ALONG AND IN ADVANCE OF THE COLD FRONT. BRIEF LOCALLY HEAVY RAIN IS POSSIBLE...ALONG WITH OCCASIONAL LIGHTNING WITH THE THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DECREASE FROM THE WEST THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH TONIGHT. .DAY TWO...TUESDAY... A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY. WITH DAYTIME HEATING...WINDS ARE EXPECTED TO PICKUP DURING THE DAY TO 15 TO 25 MPH FROM THE NORTHWEST. RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 25 PERCENT IN THE AFTERNOON. .DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TXZ183-184-202-217-231100- VAL VERDE-EDWARDS-KINNEY-MAVERICK- 429 AM CDT MON OCT 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TODAY. WINDY AND COOLER TODAY IN WAKE OF A COLD FRONT. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED TODAY. A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 6 PM TODAY. ALONG WITH WINDY AND COOLER CONDITIONS TODAY...RELATIVE HUMIDITIES THIS AFTERNOON ARE EXPECTED TO FALL TO BETWEEN 15 AND 25 PERCENT. WINDS ARE EXPECTED TO DIMINISH TONIGHT. .DAY TWO...TUESDAY... A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY. WITH DAYTIME HEATING...WINDS ARE EXPECTED TO PICKUP DURING THE DAY TO 15 TO 25 MPH FROM THE NORTHWEST. RELATIVE HUMIDITIES WILL ONCE AGAIN FALL TO BETWEEN 15 AND 25 PERCENT IN THE AFTERNOON. .DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:20 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 15 hr |
| Oct 22, 3:20 AM CDT | Red Flag Warning | EWX | Edwards, Kinney, Maverick, Val Verde | 15 hr |
| Oct 22, 3:36 AM CDT | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 14 hr |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.